Duality and bicrystals on infinite binary matrices

  • Thomas Gerber

    École Polytechnique Fédérale de Lausanne, France
  • Cédric Lecouvey

    Université de Tours, France
Duality and bicrystals on infinite binary matrices cover
Download PDF

This article is published open access under our Subscribe to Open model.


The set of finite binary matrices of a given size is known to carry a finite type bicrystal structure. We first review this classical construction, explain how it yields a short proof of the equality between Kostka polynomials and one-dimensional sums together with a natural generalisation of the Pitman transform. Next, we show that, once the relevant formalism on families of infinite binary matrices is introduced, this is a particular case of a much more general phenomenon. Each such family of matrices is proved to be endowed with Kac–Moody bicrystal and tricrystal structures defined from the classical root systems. Moreover, we give an explicit decomposition of these multicrystals, reminiscent of the decomposition of characters yielding the Cauchy identities.

Cite this article

Thomas Gerber, Cédric Lecouvey, Duality and bicrystals on infinite binary matrices. Ann. Inst. Henri Poincaré Comb. Phys. Interact. 10 (2023), no. 4, pp. 715–779

DOI 10.4171/AIHPD/165